Improving your health since 2000
means taking more acetaminophen (APAP) than it is safe to take. It may also be called APAP poisoning. When used correctly, APAP is a safe drug that decreases or takes away pain and lowers fevers. Many medicines contain APAP, including some that you can buy without a prescription.
depends on how much time has passed since the overdose and whether the overdose happened all at one time or over a longer period of time. You may be given activated charcoal medicine to soak up the APAP that is still in your stomach. Activated charcoal will make you vomit. Gastric lavage may be needed to clean out your stomach to get rid of the APAP. Gastric lavage is also called having your stomach pumped. You may be given antidote medicine to stop the effect of the overdose. You may also be given medicine to slow down the effects of APAP.
Write down your questions so you remember to ask them during your visits.
© 2014 Truven Health Analytics Inc. Information is for End User's use only and may not be sold, redistributed or otherwise used for commercial purposes. All illustrations and images included in CareNotes® are the copyrighted property of A.D.A.M., Inc. or Truven Health Analytics.
Micromedex® Care Notes:
Related encyclopedia articles: